Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have fatigue, rash on thighs and buttocks. Family history of thyroid problems. Done thyroidectomy. Heavy periods. Cause?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Hi I'm 39 and feel terrible everyday! Fatigue, no energy even after energy c and vitamin b12 no energy. Heavy weight gain a rash on outer thighs and hip area above buttocks been there for 4 years. No ointment or allergy pill gets rid of it. Have family history of thyroid problems. Partial thyroidectomy done when 19 years old then discovered nodules on thyroid after similar fatigue when age 30. Heavy heavy menstual cycle lasts7 to 9 days. I seem to get sick often and can't get over it. Could it be thyroid? Or autoimmune?
Posted Wed, 21 Aug 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Dear XXXX,

Thanks for the concerns. As a matter of fact, as you mention, the 3 main causes that would be higher in my initial differential would be anemia from blood loss (heavy periods) which is a common cause of fatigue, hypothyroidism from your surgical resection and prior nodules, or an undifferentiated autoimmune disease with the fatigue and the rash; against the latter would be the weigh gain, as usually weight loss is seen. Diabetes also needs to be ruled out as a fourth. I encourage you to see a physician, probably a good internist to start, who can examine the thyroid, the rash, etc and order the basic initial tests based on the clinical differential diagnosis I suggested.

Best regards,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor